Bipolar Support Forums To Share and Support One Another

Ability and mania

Talk about meds, side effects, and the 'med-go-round'.

by Lovehope » Sat Sep 02, 2017 3:43 pm

Try to follow if you can. Everyone has been trying so hard to get me out of depression that is the reason for all these med changes.

Currently taking 50mg topamax 20mg latuda (going off of that due to weight gain akathisia and dull feeling) 5 mg abilify 20 mg lexapro

I am on scary low doses of mood stabilizers and anti psychotics. I am on a low dose of topamax because I'm going up on that. I went off it because it made me dumb but it stabilized my moods so now I'm going back on it.

I JUST started the abilify. The morning after I took it I woke up with extreme irritability and spent the whole day crying and emotional. I also felt more clarity then I've felt in a long time though. Sometimes a sign of mania coming. This morning same thing.. extreme irritability off and on all day. I also only slept 5 hours last night. I did take a nap today. I feel a little faster than I have but maybe I'm just coming out of depression?

Of course it's a freaking holiday weekend and I have no doctor to talk to.

Can abilify cause mania? What is happening to me?
Lovehope
 
Posts: 422
Joined: Tue Jun 21, 2016 7:46 pm

by hal » Sat Sep 02, 2017 4:07 pm

I can't say I know. But when I Google your question, "Can abilify cause mania?," quite a few references come up. You might want to check them out.
. . . all times I have enjoyed
Greatly, have suffered greatly, both with those
That loved me, and alone.
-- Tennyson
User avatar
hal
Moderator
 
Posts: 1642
Joined: Wed Aug 13, 2014 1:54 pm
Location: Iowa

by Lovehope » Sat Sep 02, 2017 5:56 pm

Thanks hal!
Lovehope
 
Posts: 422
Joined: Tue Jun 21, 2016 7:46 pm

by robinred » Sun Sep 03, 2017 6:42 am

I have just started Abilify myself , around 2 weeks on it now , the first day and next morning on it I felt very very tired , these are the only side effects I have noticed thus far. Remember this is the same group of medicines as resperidone , they can take weeks or months before they settle in your system , resperidone took ages for me but once the tiredness had subsided it was great , only side effect being weight gain which is why I am now on abilify.

My advice to you is to stick with the abilify for at least a month possibly longer , lots of happy people on this med. I also notified a clarity or release of brain fog on abilify.
Riding the BiPolar wave...........
robinred
 
Posts: 22
Joined: Wed Aug 16, 2017 8:38 am

by Tigger » Sun Sep 03, 2017 2:38 pm

Hello. I've taken abilify in the past and my son currently takes it. I have depression. He has bipolar. I took it at night to help with depression and sleep because I was having a very hard time sleeping (probably hormonal). So, it was prescribed for it's sedating quality for me.

My son is about to start titrating down from the Abilify because he is starting lithium. The abilify caused weight gain but more importantly he needs help with depression and not so much with mania (or the typical raging, aggressive mood states that one sees in kids. He's 12). So, his doctor felt the abilify probably helped to stabilize the mixed states, but we're SURE the risperdal did so she wants to eliminate one of the anti psychotics.

Just letting you know our particular experience if it's helpful to you.
_______

Mom to 12 year old boy with bipolar
User avatar
Tigger
 
Posts: 88
Joined: Wed Jan 11, 2017 1:20 pm
Location: New England

by Lovehope » Sun Sep 03, 2017 6:40 pm

Thank you!!
Lovehope
 
Posts: 422
Joined: Tue Jun 21, 2016 7:46 pm

by Pancake » Sun Sep 03, 2017 11:25 pm

LH, I'm sure others have had trouble with Abilify and agitation/anxiety here before, if it keeps up get it checked on.

That clarity sounds good though...
Totally sane mermaid-siren of Vegemiteland
User avatar
Pancake
Moderator
 
Posts: 2692
Joined: Thu Nov 19, 2015 2:45 pm
Location: Terror Australis

by AvantGarde » Sun Sep 03, 2017 11:57 pm

There's plenty of cases reported of Abilify inducing mania. Can you call pdoc today?
Genetically evolved chicken at your service &
Shawn's part-time mind disrupter


Image
User avatar
AvantGarde
Site Admin
 
Posts: 4848
Joined: Mon Jun 20, 2016 7:01 am

by Jemane » Mon Sep 04, 2017 1:20 am

I'm convinced abilify has caused my rapid cycling, only problem is when I reduce the dose my depression gets worse. Just upped the dose back to 7.5mg after trying to get off 10mg. It's caused lots of weight gain. I hate it but cant seem to stop it.
You never know how strong you are until being strong is the only choice you have.
Jemane
 
Posts: 955
Joined: Sun Jun 05, 2016 2:25 am

by Lovehope » Mon Sep 04, 2017 6:21 pm

I'm in partial hospitalization so I can request to see pdoc tomorrow at program. I will do that. I feel the need to stay up all night cleaning and I had racing thoughts today. I took my zyprexa prn for mania the other night so that calmed the irritability a lot. Unfortunately it was a holiday weekend so I couldn't talk to pdoc sooner. My mother in law flew in to help me with my stepson while my husband will be away on business this week so I'm really grateful for that.

I feel euphoria rushing over me at certain times. I'm trying to keep that in check especially since my mother in law is here. I know I have to get sleep tonight.
Lovehope
 
Posts: 422
Joined: Tue Jun 21, 2016 7:46 pm

by Lovehope » Mon Sep 04, 2017 8:03 pm

I just cleaned all of my bathrooms and finished all the dishes. My house is spotless. All the landscaping is done. There's nothing left for me to do right now because everyone is sleeping. I'm definitely entering mania. I know this isn't good but I'm also really grateful that I don't feel like I want to die right now
Lovehope
 
Posts: 422
Joined: Tue Jun 21, 2016 7:46 pm

by robinred » Tue Sep 05, 2017 7:30 am

Be patient with the abilify , off course if you feel any worse contact your pdoc.
Riding the BiPolar wave...........
robinred
 
Posts: 22
Joined: Wed Aug 16, 2017 8:38 am

by Mocha » Thu Sep 07, 2017 2:29 pm

Lovehope wrote:I just cleaned all of my bathrooms and finished all the dishes. My house is spotless. All the landscaping is done. There's nothing left for me to do right now because everyone is sleeping. I'm definitely entering mania. I know this isn't good but I'm also really grateful that I don't feel like I want to die right now

hey LH......how are you today?

How would you like to come over to my house?.....It's a mess....... :)

I know it's not funny.....are you still in partial?

You know we love you girl.....sending 'air' hugs your way.


Not A Professional of Any Kind ~ Just Your Garden Variety Nutjob

The ultimate measure of a man is not where he stands in moments of comfort and convenience, but where he stands at times of challenge and controversy.

~Martin Luther King~
User avatar
Mocha
Site Admin
 
Posts: 5036
Joined: Thu Jun 12, 2014 9:37 pm
Location: The North Coast


Return to Medications